Alert archive / Mississippi / River Flood Warnings in 2017

River Flood Warning 43, NWS Jackson, MS

June 7, 2017Madison County, Yazoo County, Mississippi

NWS Jackson, MS issued this river flood warning at Jun 7, 2017, 10:53 AM CDT for Madison County, Yazoo County, Mississippi. It was in force for 46 hr.

The area

The outline as issued.

The facts

Issued
Jun 7, 2017, 10:53 AM CDT (15:53 UTC)
Expired
Jun 9, 2017, 9:20 AM CDT
In force
46 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

Counties Madison County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Black River near Bentonia (BTAM6). The gauge peaked at 22.07 ft at Jun 8, 2017, 8:00 AM CDT.

actionminormoderate2022242606/0706/0806/0906/10
Action stage
21 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07289730, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

044 
WGUS44 KJAN 071553
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1053 AM CDT Wed Jun 7 2017


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Big Black River At West affecting Attala and Holmes Counties
  Big Black River Near Bentonia affecting Madison and Yazoo Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://water.weather.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC007-051-081200-
/O.NEW.KJAN.FL.W.0042.170607T1800Z-170608T1200Z/
/WSTM6.1.ER.170607T1800Z.170607T1800Z.170608T0000Z.NO/
1053 AM CDT Wed Jun 7 2017

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Big Black River At West
* until Thursday morning.
* At  9:45 AM Wednesday the stage was 14.9 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  afternoon.
* Impact...At 15.0 feet...Lowlands and agricultural land near the 
  river begin to flood.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Upper Big Black River 
West           15  14.9 Wed 10 AM  14.8  14.2  13.9  15.0 01 PM 06/07


&&


LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
      3313 8969 3285 8987             



$$

MSC089-163-082152-
/O.NEW.KJAN.FL.W.0043.170607T1553Z-170609T0600Z/
/BTAM6.1.ER.170607T0700Z.170607T0900Z.170608T1800Z.NO/
1053 AM CDT Wed Jun 7 2017

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Big Black River Near Bentonia
* until late Thursday night.
* At 10:00 AM Wednesday the stage was 21.9 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  afternoon.
* Impact...At 22.0 feet...Low lying woodland areas along the river 
  begins to flood.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Lower Big Black River 
Bentonia       22  21.9 Wed 10 AM  22.0  21.8  21.6  22.0 01 PM 06/07


&&


LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
      3272 8996 3245 9052             



$$
4 follow-up statements
044 
WGUS84 KJAN 080129
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
829 PM CDT Wed Jun 7 2017

...The Flood Warning continues for the following rivers in 
Mississippi...

  Big Black River At West affecting Attala and Holmes Counties 

...The Flood Warning continues for the following rivers in 
Mississippi..

  Big Black River Near Bentonia affecting Madison and Yazoo Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC007-051-081800-
/O.EXT.KJAN.FL.W.0042.000000T0000Z-170608T1800Z/
/WSTM6.1.ER.170607T1815Z.170607T2315Z.170608T0600Z.NO/
829 PM CDT Wed Jun 7 2017

...Flood Warning extended until Thursday afternoon...

The Flood Warning continues for
  The Big Black River At West
* until Thursday afternoon.
* At  7:45 PM Wednesday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will continue falling and will fall below 
  flood stage just after midnight tonight.
* Impact...At 15.0 feet...Lowlands and agricultural land near the 
  river begin to flood.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Upper Big Black River 
West           15  15.0 Wed 08 PM  14.9  14.5  13.9 Falling          


&&


LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
      3313 8969 3285 8987             



$$

MSC089-163-090600-
/O.CON.KJAN.FL.W.0043.000000T0000Z-170609T0600Z/
/BTAM6.1.ER.170607T0700Z.170607T0900Z.170608T1800Z.NO/
829 PM CDT Wed Jun 7 2017


The Flood Warning continues for
  The Big Black River Near Bentonia
* until late Thursday night.
* At  8:00 PM Wednesday the stage was 21.9 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise to near flood stage just 
  after midnight tonight.
* Impact...At 22.0 feet...Low lying woodland areas along the river 
  begins to flood.
* Impact...At 21.0 feet...Minor low land flooding occurs along the 
  river.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Lower Big Black River 
Bentonia       22  21.9 Wed 08 PM  22.0  21.8  21.3  22.0 07 AM 06/08


&&


LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
      3272 8996 3245 9052             



$$
055 
WGUS84 KJAN 081604
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1104 AM CDT Thu Jun 8 2017




...The Flood Warning continues for the following rivers in 
Mississippi...

  Big Black River Near Bentonia affecting Madison and Yazoo Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://water.weather.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC089-163-092204-
/O.EXT.KJAN.FL.W.0043.000000T0000Z-170610T1800Z/
/BTAM6.1.ER.170607T0700Z.170609T0600Z.170610T0600Z.NO/
1104 AM CDT Thu Jun 8 2017

...Flood Warning extended until Saturday afternoon...

The Flood Warning continues for
  The Big Black River Near Bentonia
* until Saturday afternoon.
* At 10:00 AM Thursday the stage was 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will continue rising to near 22.2 feet  
  tomorrow morning. 

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Lower Big Black River 
Bentonia       22  22.0 Thu 10 AM  22.2  21.8  20.0  22.2 07 AM 06/09


&&


LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
      3272 8996 3245 9052             



$$
968 
WGUS84 KJAN 090128
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
828 PM CDT Thu Jun 8 2017

...The Flood Warning continues for the following rivers in 
Mississippi...

  Big Black River Near Bentonia affecting Madison and Yazoo Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC089-163-100728-
/O.EXT.KJAN.FL.W.0043.000000T0000Z-170610T1200Z/
/BTAM6.1.ER.170607T0700Z.170609T1200Z.170610T0000Z.NO/
828 PM CDT Thu Jun 8 2017


The Flood Warning continues for
  The Big Black River Near Bentonia
* until Saturday morning.
* At  8:00 PM Thursday the stage was 21.9 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage tonight and will 
  continue to rise to near 22.2 feet tomorrow morning. The river 
  will fall below flood stage tomorrow evening.
* Impact...At 22.0 feet...Low lying woodland areas along the river 
  begins to flood.
* Impact...At 21.0 feet...Minor low land flooding occurs along the 
  river.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Lower Big Black River 
Bentonia       22  21.9 Thu 08 PM  22.2  21.7  20.0  22.2 07 AM 06/09


&&


LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
      3272 8996 3245 9052             



$$
589 
WGUS84 KJAN 091420
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
920 AM CDT Fri Jun 9 2017


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Big Black River Near Bentonia affecting Madison and Yazoo Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://water.weather.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC089-163-091450-
/O.CAN.KJAN.FL.W.0043.000000T0000Z-170610T1200Z/
/BTAM6.1.ER.170607T0700Z.170608T1700Z.170608T2020Z.NO/
920 AM CDT Fri Jun 9 2017

The Flood Warning is cancelled for
  The Big Black River Near Bentonia.
* At  8:00 AM Friday the stage was 21.7 feet.
* The river fell below flood stage at  3:20 PM Thursday.
* Flood stage is 22.0 feet.
* Forecast...The river crested and will continue to fall.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Lower Big Black River 
Bentonia       22  21.7 Fri 08 AM  20.6  19.1  17.6  Crested          


&&


LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
      3272 8996 3245 9052             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jun 7, 6:37 AM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Jun 7, 6:37 AM CDT, 4 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
637 AM CDT Wed Jun 7 2017

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion:

Low stratus is plaguing sites mainly along and south of the
Interstate 20 corridor this morning, particularly KMEI and KHBG as
ceilings have been bouncing between MVFR/IFR categories.  As the
morning progresses, these ceilings will improve as stratus gradually
erodes and skies clear. By late morning, VFR flight categories will
prevail at all TAF sites across the area. Northerly winds will
increase to around 15 knots, gusting up between 20-25 knots at times
today. These will subside to around 5 knots this evening, and will
remain as such through the overnight hours. /19/

&&

.DISCUSSION...
Today and Tonight:

High pressure will build south into the Lower Mississippi River
Valley today as an upper-level low pressure system continues to
exit east and out of the region. The prevailing northerly flow
aloft and at the surface will result in a slightly cooler drier
airmass advecting into the forecast area through the course of the
day and overnight. These northerly surface winds will be rather
breezy this afternoon as they generally range between 10- 15 mph,
and gust to between 20-25 mph at times. Winds will remain
northerly overnight, but will settle down to around 3-5 mph
overnight.

Clouds will also continue to exit the area this morning. This will
give way to mostly sunny skies this afternoon as highs top out in
the low and middle 80s. Lows tonight will also be noticeably cooler
as they range from the upper 50s to lower 60s under clear skies.
/19/

Thursday through next Wednesday morning:

Drier pattern is in store for the region as upper low/trough that
has been pulling in efficient moisture finally ejects off to the
northeast over the Appalachians. By Thursday the stalled upper
low/jet over the eastern Gulf will become more phased with the
trough over the Appalachians. This will help a strong surface low in
the western Atlantic to develop and rapidly deepen and move
northeast up the Atlantic seaboard. This will drive down much
drier air into the ArkLaMiss, with dewpoints falling into the
mid- upper 50s and PWs anomalously low (around 1st percentile)
around a half to three quarters of an inch. This surge of
subsidence will only reinforce our northwest flow and surface
ridging build in going into the weekend. This environment will
bring much cooler lows, some 5-10 degrees below normal, and near
normal highs. Went slightly warmer than guidance late week and
going into the weekend due to the efficient mixing and dry air
around the area. Expect a nice end to the week as we should be
slightly below normal for highs in the mid 80s with dry conditions
and plenty of sun.

As the surface ridge builds east into the weekend, expect return
flow and warmer high temperatures as 925mb temperatures slowly warm
into the upper teens. This will slowly support high temperatures
into the upper 80s Saturday and Sunday as mid-upper ridge slowly
builds to near 587-589DM. This will result in increasing humidity
and dewpoints climb into the low-mid 60s by Saturday to mid-upper
60s to near 70 degrees by Sunday. Convection looks to slowly be
on the increase Sunday afternoon and especially Monday through
next week as global models show nearly 1.75 to 2 inch PWs & 335+
850mb Theta E surge moving back in. This will help convection to
increase south of I-20 on Sunday and widespread convection on
Monday. A strong mid-upper level ridge will remain parked over
the western Atlantic, helping to reinforce the pattern of
increased humidity with dewpoints in the low 70s, heat and
diurnal convection through most of next week. A strong trough
looks to develop in the high Plains into the Great Lakes with a
strong surface low and attendant cold front, with some potential
for northwest flow & stronger storms near to just after the end
of the period, around mid-late next week. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       83  58  84  59 /   2   0   0   0
Meridian      84  58  84  57 /   2   0   0   0
Vicksburg     83  58  84  58 /   1   0   0   0
Hattiesburg   86  61  88  60 /   8   0   0   0
Natchez       82  58  83  58 /   3   0   0   0
Greenville    82  59  83  58 /   0   0   0   0
Greenwood     83  58  83  57 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

19/DC
Hazardous weather outlook, Jun 7, 3:29 AM CDT, 7 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
329 AM CDT Wed Jun 7 2017

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
072000-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
329 AM CDT Wed Jun 7 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight...

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

19

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Tropical page...
   www.weather.gov/jan/tropical
National Hurricane Center Home Page...
   www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:53 AM CDTRiver Flood WarningJANAttala, Holmes24 hr

Nearby

River Flood Warnings in Mississippi, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.